Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 48, NWS Corpus Christi, TX

May 13, 2004Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 13, 2004, 11:15 PM CDT for Refugio County, Victoria County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2004, 11:15 PM CDT (04:15 UTC)
Expired
May 14, 2004, 1:15 AM CDT
In force
2 hr
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 95 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 4.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3220 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3220 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
1.2
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 140417
FFWCRP
TXC391-469-140615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1115 PM CDT THU MAY 13 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  REFUGIO COUNTY IN TEXAS
  VICTORIA COUNTY IN TEXAS

* UNTIL 115 AM CDT

* AT 1109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  MODERATE TO HEAVY RAIN CONTINUING ACROSS REFUGIO AND VICTORIA
  COUNTIES...MOVING NORTHEAST AT 10 MPH.  MANY ROADS REMAIN FLOODED
  ACROSS THESE TWO COUNTIES.  ADDITIONAL RAINFALL UP TO ONE INCH WILL
  CONTINUE THE FLASH FLOODING.

* SOME LOCATIONS AFFECTED INCLUDE...
  BLOOMINGTON...
  INEZ...
  MCFADDIN...
  MISSION VALLEY...
  NURSERY...
  PLACEDO...
  VICTORIA...
  REFUGIO...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 2861 9687 2852 9692 2839 9678 2826 9712
          2821 9709 2811 9725 2817 9752 2836 9738
          2852 9718 2900 9711 2911 9698 2889 9673
          2868 9667

$$

MB
2 follow-up statements
000 
WGUS74 KCRP 140524
FFSCRP
TXC391-140600-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1223 AM CDT FRI MAY 14 2004

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR REFUGIO COUNTY...

AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THE RAINFALL HAS DIMINISHED IN INTENSITY ACROSS REFUGIO COUNTY. SOME 
MINOR FLOODING MAY STILL CONTINUE...BUT THE THREAT FOR SERIOUS 
FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING IS BEING 
CANCELLED.

LAT...LON 2851 9710 2841 9696 2813 9730 2808 9737
          2815 9743 2838 9736

$$

MB
000 
WGUS74 KCRP 140556
FFSCRP
TXC007-469-140630-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1254 AM CDT FRI MAY 14 2004

...THE FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE FOR ARANSAS 
AND VICTORIA COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS 
SLOWLY DIMINISHING ACROSS ARANSAS AND VICTORIA COUNTIES.  SOME MINOR 
FLOODING MAY CONTINUE...BUT THE THREAT FOR SERIOUS FLOODING IS 
ENDING. THUS...THE FLASH FLOOD WARNINGS WILL BE ALLOWED TO EXPIRE.

LAT...LON 2800 9713 2810 9704 2829 9701 2861 9713
          2916 9697 2862 9679 2841 9683 2825 9679
          2809 9685 2788 9703

$$

MB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 13, 10:43 PM CDT, 32 minutes earlier.

Area forecast discussion, May 13, 10:43 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1043 PM CDT THU MAY 13 2004

.DISCUSSION...GIVEN THE SLOW SOUTHWARD MOVEMENT OF STRONG TO SEVERE
CONVECTION...HAVE DECIDED TO INCLUDE THE ENTIRE CWFA IN THE FFA.
THE OUTFLOW BOUNDARY WL CONTINUE PUSHING SWD AND ALLOW FOR HEAVY
RAINFALL TO DEVELOP BEHIND IT.  ALSO...ADDITIONAL CONVECTION ALONG
THE ACTUAL FNTL BNDRY WL LKLY AFFECT THE AREA LATER TNT AND EARLY
FRI.  RAISED POPS/WINDS AND LOWERED TEMPS ACROSS THE BOARD.  WENT
WITH A SMALL CRAFT ADVISORY FOR ALL MARINE ZONES GIVEN THE STRONG
E/NE FLOW BEHIND THE OUTFLOW.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL MIDNIGHT FOR ALL COUNTIES
EXCEPT GOLIAD AND VICTORIA.

FLOOD WATCH IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR ALL OF SOUTH
TEXAS.

SMALL CRAFT ADVISORY IN EFFECT FOR ALL MARINE ZONES.

&&

MB
Hazardous weather outlook, May 13, 6:15 AM CDT, 17 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
615 AM CDT THU MAY 13 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100-
ARANSAS-BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-BEE-CALHOUN-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
DUVAL-GOLIAD-JIM WELLS-KLEBERG-LASALLE-LIVE OAK-MCMULLEN-NUECES-
REFUGIO-SAN PATRICIO-VICTORIA-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-WEBB-
615 AM CDT THU MAY 13 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON HOURS OVER PARTS OF SOUTH TEXAS BUT ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.  SMALL CRAFT ADVISORY CONDITIONS CAN BE
EXPECTED OVER THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS WILL BE LIKELY ON FRIDAY AS A COLD FRONT
MOVES TOWARD THE AREA.  SOME OF THESE STORMS WILL HAVE THE POTENTIAL
TO PRODUCE STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALL...WITH ONE
OR TWO STORMS POSSIBLY APPROACHING SEVERE LIMITS...PRODUCING WINDS
60 MPH OR MORE...MAINLY DURING THE AFTERNOON AND EVENING HOURS.  THE
FRONT WILL REMAIN NEAR THE COAST ON SATURDAY...PROVIDING A CHANCE
FOR SHOWERS OR THUNDERSTORMS BEFORE MOVING NORTH AND DISSIPATING
SATURDAY NIGHT. NO SEVERE WEATHER IS EXPECTED SATURDAY OR SATURDAY
NIGHT AT THIS TIME. THERE IS A SLIGHT CHANCE FOR PRECIPITATION
SUNDAY AND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

91/86

In the hours before

Local storm report, May 13, 8:29 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
829 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0645 PM     HAIL             TYNAN                   28.16N 97.73W
05/13/2004  0.88 INCH        SAN PATRICIO       TX   TRAINED SPOTTER

            SPOTTER ALSO REPORTED 7.7 INCHES OF RAIN IN 2.5 HOURS.

&&

SMART
Local storm report, May 13, 8:32 PM CDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
832 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0813 PM     FLASH FLOOD      6 NW MATHIS             28.15N 97.89W
05/13/2004                   LIVE OAK           TX   EMERGENCY MNGR

            HIGH WATER COVERING FM 888

&&

SMART
Local storm report, May 13, 8:49 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
849 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             WOODSBORO               28.24N 97.32W
05/13/2004  1.75 INCH        REFUGIO            TX   LAW ENFORCEMENT

            HAIL SMASHED THE WINDSHIELD OF A SHERIFF OFFICERS VEHICLE

&&

SMART
Local storm report, May 13, 8:59 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
859 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0852 PM     FLASH FLOOD      PORT OCONNOR            28.44N 96.40W
05/13/2004                   CALHOUN            TX   COUNTY OFFICIAL

            MAJOR STREET FLOODING FROM PORT OCONNOR TO MAGNOLIA BEACH
            TO SEADRIFT. CARS STALLED IN PORT OCONNOR.

&&

SMART
Local storm report, May 13, 10:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1036 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1030 PM     FLASH FLOOD      ROCKPORT                28.04N 97.05W
05/13/2004                   ARANSAS            TX   EMERGENCY MNGR

            ARANSAS COUNTY EMERGENCY MANAGER REPORTS MOST ROADS
            THROUGHOUT ARANSAS COUNTY FLOODED. SOME DRIVERS NEEDING
            TO BE RESCUED IN ROCKPORT. TRAVEL DISCOURAGED.

&&

JR
Local storm report, May 13, 10:54 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1054 PM CDT THU MAY 13 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1045 PM     FLASH FLOOD      3 SE VICTORIA           28.79N 96.95W
05/13/2004                   VICTORIA           TX   LAW ENFORCEMENT

            BOAT EVACUATION PENDING AT HOME ON BOIS DE ARC STREET DUE
            TO RISING WATER.

&&

SMART

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:03 PM CDTSevere Thunderstorm WarningCRPMcMullen57 min
May 13, 7:24 PM CDTFlash Flood WarningCRPMcMullen2 hr
May 13, 7:42 PM CDTSpecial Marine WarningCRP3 hr
May 13, 7:53 PM CDTSevere Thunderstorm WarningCRPLa Salle52 min
May 13, 8:14 PM CDTFlash Flood WarningCRPRefugio, Victoria3 hr
May 13, 8:18 PM CDTSevere Thunderstorm WarningCRPRefugio42 min
May 13, 8:31 PM CDTSpecial Marine WarningCRP3 hr
May 13, 8:35 PM CDTFlash Flood WarningCRPBee, Goliad, Live Oak3 hr
May 13, 8:40 PM CDTSevere Thunderstorm WarningCRPLa Salle65 min
May 13, 8:48 PM CDTFlash Flood WarningCRPLa Salle3 hr
May 13, 8:51 PM CDTSevere Thunderstorm WarningCRPBee54 min
May 13, 8:57 PM CDTFlash Flood WarningCRPCalhoun2 hr
May 13, 9:00 PM CDTSevere Thunderstorm WarningCRPRefugio45 min
May 13, 9:09 PM CDTSevere Thunderstorm WarningCRPBee, San Patricio56 min
May 13, 9:34 PM CDTSevere Thunderstorm WarningCRPMcMullen56 min
May 13, 9:42 PM CDTFlash Flood WarningCRPSan Patricio3 hr
May 13, 9:54 PM CDTFlash Flood WarningCRPMcMullen3 hr
May 13, 9:54 PM CDTSevere Thunderstorm WarningCRPNueces, San Patricio51 min
May 13, 10:01 PM CDTFlash Flood WarningCRPAransas3 hr
May 13, 10:38 PM CDTFlash Flood WarningCRPNueces3 hr
May 13, 10:49 PM CDTSpecial Marine WarningCRP3 hr
May 13, 10:49 PM CDTSpecial Marine WarningCRP3 hr
May 13, 11:38 PM CDTFlash Flood WarningCRPDuval, Jim Wells2 hr
May 13, 11:43 PM CDTSevere Thunderstorm WarningCRPNueces62 min
May 14, 12:00 AM CDTSevere Thunderstorm WarningCRPDuval45 min
May 14, 12:33 AM CDTSevere Thunderstorm WarningCRPKleberg57 min
May 14, 12:45 AM CDTFlash Flood WarningCRPKleberg90 min
May 14, 1:37 AM CDTSpecial Marine WarningCRP113 min

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.